MAUDE Adverse Event Report: KINETIC CONCEPTS, INC ACTIV.A.C.¿ THERAPY SYSTEM WITH ION PROGRESS¿ REMOTE THERAPY MONITORING; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

KINETIC CONCEPTS, INC ACTIV.A.C.¿ THERAPY SYSTEM WITH ION PROGRESS¿ REMOTE THERAPY MONITORING; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number RTMGSM01/US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fungal Infection (2419)
Date of Event 05/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, it cannot be determined that the alleged fungal infection requiring medication is related to the activ.A.C.¿ ion progress¿ remote therapy monitoring system.A device evaluation of the activ.A.C.¿ ion progress¿ remote therapy monitoring system is pending return of the device.Device labeling, available in print and online, states: warnings: keep v.A.C.® therapy on: never leave a v.A.C.® dressing in place without active v.A.C.® therapy for more than two hours.If therapy is off for more than two hours, remove the old dressing and irrigate the wound.Either apply a new v.A.C.® dressing from an unopened sterile package and restart v.A.C.® therapy, or apply an alternative dressing at the direction of the treating physician.Dressing changes wounds being treated with the v.A.C.® therapy system should be monitored on a regular basis.In a monitored, non-infected wound, v.A.C.® dressings should be changed every 48-72 hours, but no less than 3 times a week, with frequency adjusted by the clinician as appropriate.Infected wounds must be monitored often and very closely.For these wounds, dressings may need to be changed more often than 48-72 hours; the dressing changing intervals should be based on a continuing evaluation of the wound condition and the patient's clinical presentation, rather than a fixed schedule.Precautions the v.A.C.® therapy system will not be effective in addressing complications associated with the following: - ischemia to the incision or incision area - untreated or inadequately treated infection - inadequate hemostasis of the incision - cellulitis of the incision area infected wounds: infected wounds should be monitored closely and may require more frequent dressing changes than noninfected wounds, dependent upon factors such as wound conditions and treatment goals.Refer to dressing application instructions (found in v.A.C.® dressing cartons) for details regarding dressing change frequency.As with any wound treatment, clinicians and patients/caregivers should frequently monitor the patient's wound, periwound tissue and exudate for signs of infection, worsening infection or other complications.Some signs of infection are fever, tenderness, redness, swelling, itching, rash, increased warm thin the wound or periwound area, purulent discharge or strong odor.Infection can be serious, and can lead to complications such as pain, discomfort, fever, gangrene, toxic shock, septic shock and/or fatal injury.Some signs or complications of systemic infection are nausea, vomiting, diarrhea, headache, dizziness, fainting, sore throat with swelling of the mucus membranes, disorientation, high fever, refractory and/or orthostatic hypotension or erythroderma (a sunburn-like rash).If there are any signs of the onset of systemic infection or advancing infection at the wound site, contact the treating physician immediately to determine if v.A.C.® therapy should be discontinued.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.
 
Event or Problem Description
On 22-may-2024, the following information was provided by the patient: on 20-may-2024, v.A.C.® therapy was placed on hold due to an alleged yeast infection around the wound site; nystatin powder was prescribed for a few days and v.A.C.® therapy is scheduled to resume today.On 03-jun-2024, the following information was provided by the home health agency: on 20-may-2024, the home health nurse noted a periwound yeast infection that was being treated with nystatin powder.On 23-may-2024, subsequent home nurse visit occurred and there was no mention of periwound yeast infection at this time.V.A.C.® therapy was reapplied.A device evaluation of the activ.A.C.¿ ion progress¿ remote therapy monitoring system is pending return of the device.
 
Additional Manufacturer Narrative
Based on the additional information regarding the device, it cannot be determined that the alleged fungal infection requiring medication is related to the activ.A.C.¿ ion progress¿ remote therapy monitoring system.The device passed quality control checks before placement.An evaluation of the device after patient placement could not be performed.
 
Event or Problem Description
On 18-apr-2024, the device was tested per quality control procedure by the solventum service center, and the unit passed the quality control checks and met specifications.On (b)(6) 2024, the device was placed with the patient.The patient declined to return the device; therefore, a device evaluation could not be performed.

Brand Name
ACTIV.A.C.¿ THERAPY SYSTEM WITH ION PROGRESS¿ REMOTE THERAPY MONITORING
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC
san antonio TX 78249
Manufacturer Contact
yvonne mcmann
6203 farinon drive
san antonio, TX 78249
2103743188
MDR Report Key19519836
Report Number3009897021-2024-00037
Device Sequence Number20387488
Product Code OMP
UDI-Device Identifier00849554005600
UDI-Public0100849554005600
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K201571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRTMGSM01/US
Device Catalogue NumberRTMGSM01/US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN 81 MG - DAILY.; LEXAPRO 10 MG - DAILY.; MULTIVITAMIN - DAILY.; OMEPRAZOLE 10MG DELAYED RELEASE - 2 CAPSULES DAILY.; PROBIOTIC FORMULA ¿ 1 CAPSULE DAILY.; VITAMIN B12 2500 MCG ¿ DAILY.; VITAMIN D3 400 IU (10 MCG) ¿ DAILY.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale